Alert archive / Kentucky / River Flood Warnings in 2014

River Flood Warning 28, NWS Louisville, KY

April 30, 2014Bourbon County, Kentucky

NWS Louisville, KY issued this river flood warning at Apr 30, 2014, 3:52 PM EDT for Bourbon County, Kentucky. It took effect at Apr 30, 2014, 8:07 PM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2014, 3:52 PM EDT (19:52 UTC)
In effect from
Apr 30, 2014, 8:07 PM EDT
Expired
May 1, 2014, 11:31 PM EDT
In force
27 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 30, 3:05 PM EDT, 47 minutes earlier.

Area forecast discussion, Apr 30, 3:05 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT Wed Apr 30 2014

.SHORT TERM (Now through Thursday Night)...
Issued at 300 PM EDT Wed Apr 30 2014

We'll remain under the influence of an upper low wobbling across the
upper Midwest through Thurs night.  This will result in on and off
isld showers and/or drizzle and cool conditions.  Looks like the
best chance for some light isld precip would be this evening and
then again Thurs during the day as vorticity swings through the area
along the south side of the upper low along with a weak sfc trough.
Thus, have 20-30% POPs for this evening and Thurs.  It's possible
light precip could occur tonight or Thurs night as well with
multiple waves swinging around the upper low and plenty of low level
moisture in place.  However, will hold off and try to just pinpoint
the best times for isld showers.

Temperatures will remain on the cool side with the upper low in
place over the Midwest.  40s look on track for lows tonight and
Thurs night with Thurs night being slightly cooler.  Expect high
temps Thurs in the lower 60s.

.LONG TERM (Friday through Wednesday)...
Issued at 300 PM EDT Wed Apr 30 2014

The synoptic pattern at the start of the long term period will
feature a trough across the eastern 2/3rd of the U.S., with an
amplified ridge building into the west coast.  The pattern will
slowly deamplify this weekend, before amplification occurs once
again next week as an upper-level ridge builds into the Ohio
Valley.  After a few light rain chances early in the long term
period, the rest of it will be characterized by a warming trend and
drier weather.

Friday looks to be the least pleasant day of the long term period,
as the Ohio Valley will still remain under the influence of the
pesky upper-level low.  850mb temperatures will only be around 1-3
C, which means quite a cool day is in store (highs only in the lower
60s).  As is typically the case with these systems, the day will
start as partly cloudy, but sunshine will quickly cause widespread
strato-cu to develop by the late morning/early afternoon.  It still
appears that a few isolated showers are possible, mainly across
southern IN and north-central KY, where the closer proximity to the
cold core low will make for better shower potential.

The warm and drier trend will begin on Saturday, as warm air
advection commences.  850mb temps will rise into into the 8-10C
range, with some peaks of sun returning.  Given the better potential
for sunshine and the overall trend in guidance of kicking the upper
low out quicker, have bumped up Saturday temperatures several
degrees from the previous forecast.  This puts highs in the upper
60s to lower 70s, with even some middle 70s possible in a few
locations.  All-in-all, it's shaping up to be a rather pleasant day
for outdoor activities, although it could be a bit windy with speeds
of 10-15 mph, gusting to 20-25 mph.

A lee cyclone will form and remain in place Sunday through the first
part of next week as a trough digs into the western CONUS.  This
will sharpen a warm front somewhere across the Ohio Valley Sunday
into Monday, likely making for a gradient in high temperatures.  For
now will continue to stick with the multi-model consensus given the
uncertainty in exact frontal position, which puts highs in the lower
70s in the Northern Bluegrass, with lower 80s possible in
south-central KY.  By Tuesday, the front will lift well north of the
region as the surface low ejects into the Central Plains.  This will
put all of the Ohio Valley well within the warm sector, which means
temperatures will be quite warm.  Have bumped highs up into the
lower 80s for both days, but think that mid to even upper 80s could
be possible in some spots by the middle of next week (especially
across southern KY).  Despite the front nearby, it appears forcing
for ascent will be absent, thus expect Sunday through Tuesday to be
dry.

&&

.AVIATION (18Z TAF Update)...
Issued at 130 PM EDT Wed Apr 30 2014

VFR conditions are expected for the rest of the afternoon as skies
become only partly cloudy with a slow moving frontal boundary
crossing the region.  This evening expect better low level moisture
to push back into the region as a vort max rounding the backside of
the upper Midwest low pressure system moves into the Ohio Valley.
Expect cigs between 2.5-3.5 kft to be re-established over the area.
The TAF does reflect the low end of the range bringing the TAF sites
into the MVFR cat for a time tonight.  High-res and short range
guidance really straddled the MVFR/VFR cat with cigs so went
pessimistic in the TAFs based on observed MVFR cigs downstream.  The
upper level wave may even generate an isolated shower or drizzle but
either should be inconsequential to flight conditions.  Cigs should
improve to VFR levels late tonight or toward tomorrow morning.

Winds will be out of the W this afternoon gusting at times up to
17-20 kts.  Wind gusts will decline this evening with winds backing
slightly to WSW overnight.  West winds will again pick up for
tomorrow in a tight sfc pressure gradient with gusts to around 20
kts expected for tomorrow afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........AMS
Long Term.........KJD
Aviation..........AMS
Hazardous weather outlook, Apr 30, 3:15 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT WED APR 30 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
315 PM EDT WED APR 30 2014 /215 PM CDT WED APR 30 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/KD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:33 PM EDTSpecial Weather StatementLMKBullitt, Shelby, Spencer22 min
Apr 29, 8:43 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Jefferson, Nelson, Shelby and 1 more27 min
Apr 29, 10:51 PM EDTRiver Flood WarningLMKEdmonson51 hr
Apr 29, 10:51 PM EDTRiver Flood WarningLMKButler, Muhlenberg, Ohio5 days
Apr 29, 10:53 PM EDTRiver Flood AdvisoryLMKHart36 hr
Apr 29, 10:55 PM EDTRiver Flood AdvisoryLMKBourbon33 hr
Apr 30, 3:28 PM EDTRiver Flood WarningLMKNicholas, Robertson65 hr

Nearby

River Flood Warnings in Kentucky, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.